Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 115, NWS Jackson, MS

August 9, 2013Neshoba County, Mississippi

NWS Jackson, MS issued this flash flood warning at Aug 9, 2013, 6:45 PM CDT for Neshoba County, Mississippi. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 6:45 PM CDT (23:45 UTC)
Expired
Aug 9, 2013, 8:15 PM CDT
In force
90 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2103 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WGUS54 KJAN 092345
FFWJAN
MSC099-100115-
/O.NEW.KJAN.FF.W.0115.130809T2345Z-130810T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 815 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR PHILADELPHIA. THE
  STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...
  ON THE ORDER OF TWO INCHES...HAVE OCCURRED IN THE PAST HOUR.

* THE STORM PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
  OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE. SOME MINOR STREET 
FLOODING HAS BEEN REPORTED BY CITY OFFICIALS IN PHILADELPHIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3275 8925 3283 8911 3279 8908 3275 8906
      3269 8923

$$

JA
1 follow-up statement
870 
WGUS74 KJAN 100056
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
756 PM CDT FRI AUG 9 2013

MSC099-100115-
/O.CON.KJAN.FF.W.0115.000000T0000Z-130810T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NESHOBA MS-
756 PM CDT FRI AUG 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
CENTRAL NESHOBA COUNTY...

AT 754 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MINOR 
STREET FLOODING IN THE CITY OF PHILADELPHIA FROM THE HEAVY RAIN THAT 
OCCURRED OVER THE PAST COUPLE HOURS. THE HEAVY RAIN THAT PROMPTED 
THE FLASH FLOOD WARNING HAS DISSIPATED BUT SOME LIGHT RAIN CONTINUES 
TO FALL AT THIS TIME IN THE WARNED AREA. DRAINAGE RATES WILL BE 
GREATER THAN RAINFALL RATES FROM HERE ON OUT AND THE FLOODING 
CONCERN WILL EASE OVER THE NEXT HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3275 8925 3283 8911 3279 8908 3275 8906
      3269 8923

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:00 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 9, 3:00 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT FRI AUG 9 2013

.SHORT TERM...THE PRIMARY CONCERNS WILL BE THE HEAT
ADVISORY...FOLLOWED BY THE POTENTIAL FOR A FEW STRONG STORMS FOR
THIS AFTERNOON AND SATURDAY AFTERNOON...THEN RAIN CHANCES AND TEMPS FOR THE
PERIOD.

LATEST SATELLITE IMAGERY SHOWED THAT THE MEAN UPPER RIDGE
WAS STARTING TO SHOW SIGNS OF SOME SLIGHT WEAKENING. THIS WAS NOTED
BY THE SFC-700 MB INVERTED TROUGH OVER THE SOUTH HALF OF THE REGION.
AREA RADARS WERE PICKING UP SOME CONVECTION ACROSS THE REGION FROM
THE MOISTURE TRANSPORT AROUND THE INVERTED TROUGH. PWATS WERE
INCREASING FROM THE SOUTH AS DEEPER TROPICAL MOISTURE WAS ADVANCING
NORTH ACROSS THE ARKLAMISS.

AS FAR AS THE HEAT ADVISORY IS CONCERN WILL LET THE AREA THAT
EXCLUDES THE DELTA REGION TO EXPIRE AT 7 PM THIS EVENING AND ALLOW
THE DELTA REGION TO EXPIRE AT 7 PM SATURDAY. WILL ADD WARREN COUNTY
AND MADISON PARISH TO THE ADVISORY FOR SATURDAY...SINCE TVR HAS MID
70S DEWPOINTS.  TEMPS TONIGHT WILL ONCE AGAIN STRUGGLE TO GET INTO
THE MIDDLE 70S IN THE NORTHWEST DELTA REGION. HEAT INDICES IN THE
DELTA REGION ON SATURDAY WILL BE 105 TO AROUND 109.  AS WE MOVE INTO SUNDAY
WE WILL GET A SLIGHT RELIEF AS HEAT INDICES WILL BE FROM 100 TO 104.

AS FAR AS THUNDERSTORM POTENTIAL. MODELS CONTINUE TO INDICATE THAT
THERE WILL BE SOME SLIGHT WEAKENING OF THE MEAN RIDGE. THE FIRST INVERTED
TROUGH WILL PASS THROUGH THE REGION FOR THIS AFTERNOON AND TONIGHT.
A SECOND INVERTED TROUGH WILL COME ACROSS THE REGION FOR SATURDAY
AND SATURDAY NIGHT. THIS WILL BRING ENOUGH MOISTURE CONVERGENCE AND MOISTURE
TRANSPORT TO KEEP DIURNAL RAIN CHANCES THROUGH THE PERIOD. THE
WESTERLIES WILL DIP DOWN NORTH OF THE FORECAST AREA WITH A SERIES OF
WEAK DISTURBANCES. THIS WILL ALSO SEND A WEAK FRONT TOWARD THE
REGION FROM THE NORTHWEST. THE FRONT WILL BECOME STATIONARY NORTH OF
THE REGION. THIS WILL KEEP SOME RAIN CHANCES IN THE FAR NORTH FOR
SATURDAY NIGHT AND SUNDAY EVENING. THERE MAY BE A STRONG STORM OR
TWO FOR THIS AFTERNOON AND SATURDAY AFTERNOON WITH SOME GUSTY WINDS
BRIEF DOWN POURS. THUS WILL MENTION IT IN THE HWO. COULD SEE SOME
ENHANCED SEA BREEZE CONVECTION FOR SUNDAY AFTERNOON ACROSS THE
SOUTH. AS THE FLOW FROM THE PASSING INVERTED TROUGH AND AROUND THE
UPPER HIGH OVER THE SOUTHEAST US CONTINUES MOISTURE TRANSPORT ACROSS
THE REGION.

AS FAR AS TEMPS ARE CONCERN MADE SLIGHT ADJUSTMENTS TO MAV GUIDANCE.
FOR POPS MADE SOME ADJUSTMENTS TO DRYER GUIDANCE. ON ZONES WILL BE A
PREFIRST PERIOD DUE TO CURRENT CONVECTION./17/

.LONGTERM...MONDAY THROUGH FRIDAY...

THE PATTERN FOR THE FIRST PART OF NEXT WEEK FEATURES AN EAST-WEST
DRAPED SURFACE FRONT JUST TO OUR NORTH...WITH A "FLAT" SUBTROPICAL
RIDGE AXIS OVER THE ARKLAMISS THAT EXTENDS OVER THE SOUTHERN PLAINS.
SURFACE HIGH PRESSURE WILL BE CENTERED OFF TO OUR EAST KEEPING
WARM/HUMID SOUTHERLY FLOW OFF THE GULF IN PLACE. FROM THERE IT
APPEARS RAIN CHANCES WILL BE ON THE INCREASE HEADED INTO THE FIRST
PART OF THE WORK WEEK AS THE UPPER RIDGE SHIFTS WEST AND HEIGHTS
FALL ACROSS THE DEEP SOUTH. WHILE MOST OF THIS ACTIVITY SHOULD BE
CONFINED TO THE AFTERNOON AND EARLY EVENING HOURS THE POSSIBILITY
FOR SOME ACTIVITY PERSISTING OVERNIGHT WILL BE A BIT HIGHER GIVEN
PASSING UPPER DISTURBANCES IN THIS PATTERN. THE INCREASED RAIN
CHANCES AND FALLING HEIGHTS WILL ALSO ALLOW TEMPERATURES TO RETURN
CLOSER TO NORMAL FOR MID AUGUST/GENERALLY LOWER 90S. CONVECTIVE
PARAMETERS LOOK TO SUPPORT A FEW STRONG STORMS DURING THIS
PERIOD...BUT NOTHING OUT OF ORDINARY FOR THIS TIME OF YEAR AND WILL
OMIT MENTION OF ANY SPECIFICS IN THE HWO.

THE MODELS CONTINUE TO SHOW THE AFOREMENTIONED SURFACE FRONT DROPPING
SOUTH INTO THE ARKLAMISS BY WEDNESDAY...PROVIDING FOCUS FOR AREAWIDE
SHOWERS AND THUNDERSTORMS AS THIS OCCURS. ALTHOUGH SPECIFICS ARE
STILL UP IN THE AIR IT DOES LOOK LIKE THE FRONT WILL DRIFT ALL THE
WAY ACROSS THE ARKLAMISS BY LATE THU OR SOMETIME FRI ALLOWING DRIER
AIR TO FILTER IN...A WELCOME CHANGE CONSIDERING THE STRETCH OF HOT AND
HUMID WEATHER WE'VE BEEN THROUGH RECENTLY. OVERNIGHT LOWS FALLING
INTO THE MID TO UPPER 60S WILL BE MUCH ANTICIPATED LATE IN THE WEEK
AND HOPEFULLY OVER THE WEEKEND AS A RESULT.

OTHER THAN A FEW MINOR ADJUSTMENTS THE GFS MOS POPS/TEMPS LOOKED
REASONABLE THROUGH THE EXTENDED RANGE. /BK/

&&

.AVIATION...AFTN TSTM COVERAGE HAS BEEN MOSTLY BETWEEN GWO-GTR AND
ACROSS THE SE THROUGH 19Z BUT ACTIVITY WL SPREAD INTO CNTRL MS
BEFORE 00Z SAT. TSTM DVLPMNT WL DIMINISH THIS EVNG AND MAINLY VFR
CONDITIONS WL PREVAIL UNTIL 09Z SAT. AFTER 09Z PATCHY AREAS OF FOG
AND STRATUS WL BE PSBL UNTIL 13Z. BY 14Z VFR CONDS WL RESUME
AREAWIDE UNTIL AFTN/EVNG TSTMS BECOME ISOLD/SCT AGAIN.  /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  95  73  96 /  15  29  17  21
MERIDIAN      73  95  70  95 /  15  30  17  22
VICKSBURG     76  96  72  95 /  15  30  18  20
HATTIESBURG   75  95  74  95 /  19  31  17  34
NATCHEZ       74  93  72  92 /  18  40  17  34
GREENVILLE    75  96  73  95 /  19  37  26  25
GREENWOOD     73  96  73  95 /  18  43  28  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR MSZ018-019-025-034-035-
     040-041-047.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ026-027-036-042-
     043-048-049-053-054-059>062.

LA...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR LAZ007>009-015-016.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR ARZ074-075.

&&

17/22/BK/
Hazardous weather outlook, Aug 9, 2:39 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT FRI AUG 9 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>043-047>049-053-054-059>062-101945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
239 PM CDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

A HEAT ADVISORY REMAINS IN EFFECT THROUGH SATURDAY. THE COMBINATION
OF HEAT AND HUMIDITY WILL CAUSE HEAT INDEX VALUES TO REACH THE 105 TO
110 DEGREE RANGE BETWEEN MIDDAY AND AFTERNOON EACH DAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY
EVENING AND SATURDAY AFTERNOON...ESPECIALLY FOR LOCATIONS EAST OF
THE MISSISSIPPI RIVER. THE MOST INTENSE STORMS COULD CONTAIN WIND
GUSTS OF 40 TO 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
TORRENTIAL DOWNPOURS CAN ALSO BE ANTICIPATED WITH THE SLOW MOVING
STORMS. THUNDERSTORMS WILL DIMINISH DURING THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ028>033-037>039-044>046-050>052-055>058-063>066-072>074-101945-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-
SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
239 PM CDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING.
THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH AS
WELL AS SOME SMALL HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND HEAVY DOWNPOURS CAN BE ANTICIPATED WITH STRONG STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 9, 5:09 PM CDT, 1 hour 36 minutes before
LAZ024-026-MSZ060-092240-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
509 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT FRI AUG 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF FROGMORE AT
509 PM CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL ADAMS COUNTY...AND CENTRAL CATAHOULA AND
NORTHERN CONCORDIA PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3146 9181 3169 9181 3166 9151 3148 9151
TIME...MOT...LOC 2209Z 090DEG 6KT 3157 9161

JA
Special weather statement, Aug 9, 5:11 PM CDT, 1 hour 34 minutes before
MSZ043-049-050-092240-
SCOTT MS-RANKIN MS-MADISON MS-
511 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT FRI AUG 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF PISGAH AT 511 PM
CDT...MOVING SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL MADISON...NORTHEASTERN RANKIN AND EXTREME
NORTHWESTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3234 8994 3255 9002 3262 8982 3254 8976
      3240 8974
TIME...MOT...LOC 2211Z 337DEG 3KT 3250 8988

JA
Special weather statement, Aug 9, 5:36 PM CDT, 1 hour 9 minutes before
MSZ043-048>050-092305-
SCOTT MS-RANKIN MS-MADISON MS-HINDS MS-
536 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT FRI AUG 9 2013

...LINE OF STRONG THUNDERSTORMS IN NORTHERN RANKIN COUNTY AND
EXTENDING INTO THE JACKSON METRO AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF GOSHEN SPRINGS AT 536
PM CDT. THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN EXTREME NORTHEASTERN HINDS...SOUTH CENTRAL MADISON...
NORTHERN RANKIN AND EXTREME NORTHWESTERN SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3233 8991 3234 9003 3237 9011 3244 9006
      3251 8995 3257 8978 3254 8977 3237 8974
TIME...MOT...LOC 2236Z 315DEG 1KT 3243 8989

JA
Special weather statement, Aug 9, 5:44 PM CDT, 1 hour 1 minute before
MSZ043-048-092315-
MADISON MS-HINDS MS-
544 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT FRI AUG 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF POCAHONTAS AT 544
PM CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH GREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL HINDS AND SOUTHWESTERN MADISON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3238 9040 3251 9039 3252 9012 3241 9015
TIME...MOT...LOC 2244Z 098DEG 4KT 3244 9024

JA
Special weather statement, Aug 9, 6:12 PM CDT, 33 minutes before
MSZ048-092340-
HINDS MS-
612 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT FRI AUG 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF UTICA AT 612 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3209 9072 3222 9073 3225 9072 3226 9072
      3228 9072 3230 9069 3224 9048 3207 9052
TIME...MOT...LOC 2312Z 103DEG 3KT 3217 9060

JA
Special weather statement, Aug 9, 6:16 PM CDT, 29 minutes before
MSZ048-092345-
HINDS MS-
616 PM CDT FRI AUG 9 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT FRI AUG 9 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF BOLTON AT 616 PM
CDT...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUNET CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTH CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3234 9056 3248 9051 3246 9029 3230 9033
TIME...MOT...LOC 2316Z 103DEG 3KT 3239 9042

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:13 PM CDTSpecial Weather StatementJANChoctaw32 min
Aug 8, 7:25 PM CDTFlash Flood WarningJANChoctaw95 min
Aug 8, 7:57 PM CDTSpecial Weather StatementJANLowndes28 min
Aug 9, 12:01 PM CDTSpecial Weather StatementJANWebster59 min
Aug 9, 2:31 PM CDTSpecial Weather StatementJANCovington29 min
Aug 9, 2:48 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis32 min
Aug 9, 4:20 PM CDTSpecial Weather StatementJANYazoo30 min
Aug 9, 4:24 PM CDTSpecial Weather StatementJANYazoo31 min
Aug 9, 4:34 PM CDTSpecial Weather StatementJANMadison31 min
Aug 9, 4:42 PM CDTSpecial Weather StatementJANAdams28 min
Aug 9, 5:04 PM CDTSpecial Weather StatementJANHinds31 min
Aug 9, 5:11 PM CDTSpecial Weather StatementJANMadison29 min
Aug 9, 5:36 PM CDTSpecial Weather StatementJANRankin29 min
Aug 9, 5:44 PM CDTSpecial Weather StatementJANHinds31 min
Aug 9, 5:52 PM CDTFlash Flood WarningJANHinds, Madison, Rankin113 min
Aug 9, 6:12 PM CDTSpecial Weather StatementJANHinds28 min
Aug 9, 6:16 PM CDTSpecial Weather StatementJANHinds29 min
Aug 9, 6:28 PM CDTFlash Flood WarningJANScott2 hr

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.